# SDR U2RA2025020400004

- Difficulty date: December 28, 2024
- Submitted: February 6, 2025
- Operation: Air carrier
- Aircraft: N729CA
- Make and model: Boeing 747412
- Aircraft serial: 25068
- Aircraft time: 97,345 hours, 16,757 cycles
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Panel
- Part number: 65B01925309A
- Condition: Cracked
- Location: Zone 500
- Part time: 97,345 hours, 16,757 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AIRCRAFT HEAVY CHECK IN XMV (XIAMEN, CHINA), HAECO MAINTENANCE DISCOVERED A CRACK IN THE LOWER SURFACE OF THE LEFT-WING MID FLAP COVE PANEL. SEE FIGURE 1 FOR DETAILS. THE DAMAGE WAS EVALUATED PER REF /A/ AND FOUND TO BE BEYOND PUBLISHED LIMITS. THE DAMAGE IS REPAIRABLE PER REF /B/, BUT THE PUBLISHED REPAIR DOES NOT PROVIDE INSTRUCTIONS FOR LOCATIONS WITH POTTED INSERTS P/N 69B00487-3. THE COVE PANEL IS MADE WITH BMS8-79, TYPE 120, CLASS III, 250°F CURE FIBERGLASS SKIN AND BMS8-124, CLASS IV, TYPE V, GRADE 3.0 NONMETALLIC HONEYCOMB CORE PER REF /C/. THE TRAILING EDGE FLAP ASSEMBLIES ARE CLASSIFIED AS PRIMARY STRUCTURE PER REF /D/.  NATIONAL AIRLINES CONTACTED FLIGHT VEHICLE CONSULTING FOR FURTHER EVALUATION AND REPAIR INSTRUCTIONS.
